Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Back pain, diarrhea. Taking pain medications for spinal condition. Any ideas?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I have been getting sharp pain on my back in the bottom right, by my kidney. It's not constant, but have noticed since then that I have diarrhea. I am on pain meds for a condition in my back on the spine, so I shouldn't been feeling much pain, nor have diarrhea. Any ideas?
Posted Sat, 21 Apr 2012 in Back Pain
Answered by Dr. Praveen Tayal 7 minutes later

Thanks for posting your query.

Pain in the renal region is most likely colicky pain secondary to renal or calculus or associated gut infection. The pain killers you are taking for your back pain might not be helpful in the colicky pain due to renal or intestinal infection.

A stool culture, urine examination and an ultrasound scan of the abdomen will be helpful in pin pointing the narrowing down the possibility.

In addition you may need some antispasmodic like Meftal along with antibiotics to help your recover. I encourage you to consult your physician for the required investigations and appropriate antibiotics.

Meanwhile keep yourself well hydrated with non- caffeine based drinks and have a light easy to digest food.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.

Wish you good health and speedy recovery.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor